Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 445, NWS Raleigh, NC

August 27, 2008Harnett County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2008, 3:20 PM EDT for Harnett County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2008, 3:20 PM EDT (19:20 UTC)
Expired
Aug 27, 2008, 3:45 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 9:16 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 271920
SVRRAH
NCC085-272000-
/O.NEW.KRAH.SV.W.0445.080827T1920Z-080827T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ANDERSON CREEK...OR 9 MILES NORTHEAST OF
  FORT BRAGG...MOVING NORTHEAST AT 15 MPH. PENNY SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON CREEK...TIMBERLAKE...
  LILLINGTON...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3549 7900 3558 7893 3552 7871 3548 7866
      3543 7861 3540 7860 3525 7861 3525 7867
      3526 7870 3526 7883 3522 7891 3519 7910
TIME...MOT...LOC 1920Z 204DEG 13KT 3525 7890

$$

JFB
1 follow-up statement
000 
WWUS52 KRAH 271945
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT WED AUG 27 2008

NCC085-271955-
/O.CAN.KRAH.SV.W.0445.000000T0000Z-080827T2000Z/
HARNETT NC-
345 PM EDT WED AUG 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR HARNETT COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3549 7900 3558 7893 3552 7871 3548 7866
      3543 7861 3540 7860 3525 7861 3525 7867
      3526 7870 3526 7883 3522 7891 3519 7910
TIME...MOT...LOC 1945Z 180DEG 0KT 3524 7891

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:59 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 27, 2:59 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM WEDNESDAY...

EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER
SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE
AREA. HIGH DEW POINTS...IN THE LOWER TO MID 70S...WAS HELPING TO
PROVIDE FOR LOW LIFTED CONDENSATION LEVELS...AND THERE CONTINUED
TO BE CONSIDERABLE VEERING IN THE LOWEST 5K FEET ON THE WSR-88D
VWP. ALL OF THIS WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE
ON WATER VAPOR IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY
INTO THE WESTERN CAROLINAS. TORNADO WATCH WILL CONTINUE THROUGH 5
PM...AND SOME PORTION OF THIS MAY NEED TO BE EXTENDED ESPECIALLY
IN EASTERN ZONES GIVEN HEATING DUE TO SCATTERING OF CLOUDS ALONG
AND SOUTH OF THE SURFACE FRONT HELPING TO ENHANCE INSTABILITY LATE
IN THE DAY. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING
UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO
NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE
CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES
TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN
OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE.

OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA
AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT
SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL.
AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD
NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE
FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE
DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT
WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN
ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO
RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING
STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH
BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF
LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT
FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH
CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER
CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY
AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST
INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE
OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF
THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND
-2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING
SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE
PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD
THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5
INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND
FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE
GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE
TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH.

MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND...
WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS
BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY
AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING
SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST
AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE
STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE
FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH
DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL
TEMPERATURES OF THE FWC AND MET ARE TOO COOL.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 255 PM WEDNESDAY...

OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE
CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH
PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE
LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER
00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE
FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 255 PM WEDNESDAY...

ANY VFR CONDITIONS SHOULD DETERIORATE TO LOW MVFR OR IFR
CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH VISIBILITIES FALLING
INTO IFR IN AREAS OF HEAVY RAIN ESPECIALLY DURING THE EVENING...
THEN IN RAIN AND AREAS OF FOG OVERNIGHT. WINDS ALOFT ARE NOT
FORECAST TO BE TOO STRONG LATE TONIGHT...RISING TO ABOUT 20KT AT
850MB WITH THE AXIS OF THE STRONGER WINDS SHIFTING EAST. THURSDAY...
IF THE GFS IS CORRECT...IT WILL BE A SLOW INCREASE IN CLOUD
HEIGHTS WITH THE LATEST AREA TO REACH MVFR OR LOW VFR BEING THE
TRIAD...IF IT GETS THERE AT ALL. STILL EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS THURSDAY...WITH THE HIGHER INSTABILITY EAST.

AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE THURSDAY NIGHT
AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST IN ISOLATED
AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING BEFORE THE
THREAT OF THIS SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH
PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME
PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR
CONDITIONS ARE EXPECTED.

&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023-
038-039-073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...DJF
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-281200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
1105 AM EDT WED AUG 27 2008

...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

NCZ021>023-038-039-073>075-083>085-281200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
1105 AM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED
AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING
AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE
PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Local storm report, Aug 27, 2:22 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TORNADO          3 W NEW HOPE            35.79N 78.01W
08/27/2008                   WILSON             NC   TRAINED SPOTTER

            SPOTTER REPORTED BRIEF TOUCHDOWN IN A TOBACCO AND SOYBEAN
            FIELD NEAR LAMM ROAD AND BLOOMERY ROAD. CURRENTLY ALOFT
            BUT WALL CLOUD STILL ROTATING.

&&

RWH
Local storm report, Aug 27, 2:28 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      2 E MCLEANSVILLE        36.10N 79.62W
08/27/2008                   GUILFORD           NC   LAW ENFORCEMENT

            THREE ROAD CLOSURES IN EASTERN GUILFORD COUNTY...HWY 61
            NEAR CONE CLUB RD...INGLED RD...AND BETHEL CHURCH RD AT
            BRIGHTWOOD CHURCH RD.

&&

SMITH
Local storm report, Aug 27, 2:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      1 ESE FOREST OAKS       35.99N 79.69W
08/27/2008                   GUILFORD           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORT ROADWAY WASHED OUT AT 5100
            BLAKESHIRE RD.

&&

SMITH
Local storm report, Aug 27, 2:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      RANDLEMAN               35.82N 79.80W
08/27/2008                   RANDOLPH           NC   LAW ENFORCEMENT

            FLOODING OF ROADS IS BEING REPORTED AROUND RANDLEMAN AND
            ALONG HIGHWAY 220 AS WELL AS IN LOCATIONS AROUND CLIMAX.
            SEVERAL ROADS ARE FLOODED IN NORTHEASTERN RANDOLPH
            COUNTY.

&&

RHENES
Local storm report, Aug 27, 3:04 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TORNADO          RANDLEMAN               35.82N 79.80W
08/27/2008                   RANDOLPH           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED OUTBUILDING WAS LEVELED ON
            APPLEWOOD ROAD.

&&

RHENES
Special weather statement, Aug 27, 3:10 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED AUG 27 2008

NCZ077-088-272000-
CUMBERLAND-HARNETT-
310 PM EDT WED AUG 27 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT AND
CUMBERLAND COUNTIES THROUGH 400 PM EDT...

AT 310 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER FORT BRAGG...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR SPRING LAKE AROUND 315 PM
EDT...ANDERSON CREEK AROUND 345 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:27 AM EDTFlash Flood WarningRAHDavidson4 hr
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 7:48 AM EDTTornado WarningRAHHoke27 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:38 PM EDTTornado WarningRAHGuilford47 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:08 PM EDTFlash Flood WarningRAHDavidson, Randolph3 hr
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:10 PM EDTRiver Flood WarningRAHAlamance14 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 7:29 PM EDTFlash Flood WarningRAHChatham3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.